Alert archive / Mississippi / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 62, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Apr 29, 2016, 1:20 PM CDT for 5 counties in Mississippi. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 29, 2016, 1:20 PM CDT (18:20 UTC)
- Expired
- Apr 29, 2016, 2:00 PM CDT
- In force
- 40 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Benton County, MS, Lafayette County, MS, Marshall County, MS, Tippah County, MS, Union County, MS
The radar
The Memphis radar (KNQA), 106 km from the middle of the area, began a volume at 18:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KBYH), launched 12:00Z, 6.3 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1579 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 271 m²/s²
- 0-3 km storm-relative helicity
- 360 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted.
726
WUUS54 KMEG 291820
SVRMEG
MSC009-071-093-139-145-291900-
/O.NEW.KMEG.SV.W.0062.160429T1820Z-160429T1900Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
120 PM CDT FRI APR 29 2016
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN LAFAYETTE COUNTY IN NORTHWESTERN MISSISSIPPI...
SOUTHERN MARSHALL COUNTY IN NORTHWESTERN MISSISSIPPI...
SOUTHERN BENTON COUNTY IN NORTHEASTERN MISSISSIPPI...
UNION COUNTY IN NORTHEASTERN MISSISSIPPI...
SOUTHWESTERN TIPPAH COUNTY IN NORTHEASTERN MISSISSIPPI...
* UNTIL 200 PM CDT
* AT 120 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR CAMBRIDGE...
OR 11 MILES SOUTH OF WALL DOXEY STATE PARK...MOVING EAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
OXFORD...NEW ALBANY...RIPLEY...BLUE MOUNTAIN...ETTA...CAMBRIDGE...
NEW HARMONY...KEOWNVILLE...BETHLEHEM...PINEDALE...LAWS HILL...
GRAVESTOWN...HICKORY FLAT...POTTS CAMP...MYRTLE...ABBEVILLE...BLUE
SPRINGS...BLACKWATER...BETHEL AND WATERFORD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 3436 8962 3461 8965 3480 8891 3439 8884
TIME...MOT...LOC 1820Z 263DEG 34KT 3452 8940
HAIL...1.00IN
WIND...60MPH
$$3 follow-up statements
323
WWUS54 KMEG 291832
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
132 PM CDT FRI APR 29 2016
MSC009-071-093-139-145-291900-
/O.CON.KMEG.SV.W.0062.000000T0000Z-160429T1900Z/
LAFAYETTE MS-MARSHALL MS-BENTON MS-UNION MS-TIPPAH MS-
132 PM CDT FRI APR 29 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 PM CDT
FOR NORTHEASTERN LAFAYETTE...SOUTHEASTERN MARSHALL...SOUTHERN
BENTON...UNION AND SOUTHWESTERN TIPPAH COUNTIES...
AT 132 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR BETHLEHEM...OR
13 MILES WEST OF NEW ALBANY...MOVING EAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
OXFORD...NEW ALBANY...RIPLEY...BLUE MOUNTAIN...ETTA...BETHLEHEM...
CAMBRIDGE...PINEDALE...NEW HARMONY...KEOWNVILLE...GRAVESTOWN...
HICKORY FLAT...POTTS CAMP...MYRTLE...ABBEVILLE...BLUE SPRINGS...
BURT...CLARYSVILLE...BETHEL AND UNION HILL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 3437 8951 3463 8951 3480 8891 3439 8884
TIME...MOT...LOC 1832Z 263DEG 34KT 3453 8926
HAIL...1.00IN
WIND...60MPH
$$281
WWUS54 KMEG 291850
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
150 PM CDT FRI APR 29 2016
MSC009-071-093-139-145-291900-
/O.CON.KMEG.SV.W.0062.000000T0000Z-160429T1900Z/
LAFAYETTE MS-MARSHALL MS-BENTON MS-UNION MS-TIPPAH MS-
150 PM CDT FRI APR 29 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 PM CDT
FOR NORTHEASTERN LAFAYETTE...SOUTHEASTERN MARSHALL...SOUTHERN
BENTON...UNION AND SOUTHWESTERN TIPPAH COUNTIES...
AT 149 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR ETTA...OR 13
MILES WEST OF NEW ALBANY...MOVING NORTHEAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
NEW ALBANY...RIPLEY...BLUE MOUNTAIN...ETTA...PINEDALE...NEW
HARMONY...KEOWNVILLE...GRAVESTOWN...HICKORY FLAT...POTTS CAMP...
MYRTLE...BLUE SPRINGS...BURT...CLARYSVILLE...BETHEL...UNION HILL...
INGOMAR...WINBORN...CONCORD AND REESE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 3437 8935 3469 8930 3480 8891 3439 8884
TIME...MOT...LOC 1849Z 241DEG 20KT 3447 8926
HAIL...1.00IN
WIND...60MPH
$$285
WWUS54 KMEG 291856
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
156 PM CDT FRI APR 29 2016
MSC009-071-093-139-145-291906-
/O.EXP.KMEG.SV.W.0062.000000T0000Z-160429T1900Z/
LAFAYETTE MS-MARSHALL MS-BENTON MS-UNION MS-TIPPAH MS-
156 PM CDT FRI APR 29 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN LAFAYETTE...
SOUTHEASTERN MARSHALL...SOUTHERN BENTON...UNION AND SOUTHWESTERN
TIPPAH COUNTIES WILL EXPIRE AT 200 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
LAT...LON 3437 8935 3469 8930 3480 8891 3439 8884
TIME...MOT...LOC 1853Z 263DEG 34KT 3447 8926
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 29, 12:54 PM CDT, 26 minutes earlier.
Area forecast discussion, Apr 29, 12:54 PM CDT, 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 1254 PM CDT FRI APR 29 2016 .DISCUSSION... UPDATED FOR AVIATION DISCUSSION && .PREV DISCUSSION... /ISSUED 1101 AM CDT FRI APR 29 2016/ UPDATE... MCS WILL CONTINUE TO MOVE EAST ACROSS THE MIDSOUTH THROUGH THE AFTERNOON HOURS. WILL SEE SOME GUSTY WINDS AND HAIL WITH THE STRONGER THUNDERSTORMS. LOCALIZED FLASH FLOODING MAY ALSO OCCUR. HAVE BUMPED UP POPS AND LOWERED TEMPERATURES AS A RESULT OF THE CONVECTION. REDEVELOPMENT OF SHOWERS AND THUNDERSTORMS ALONG AND JUST AHEAD OF THE WARM FRONT WILL OCCUR ACROSS CENTRAL ARKANSAS INTO NORTHWEST MISSISSIPPI BY THIS EVENING. KRM DISCUSSION... /ISSUED 402 AM CDT FRI APR 29 2016/ EARLY MORNING TEMPERATURES RANGE FROM THE MIDDLE 50S TO MIDDLE 60S ACROSS THE MIDSOUTH. WINDS ARE LIGHT UNDER CLOUDY SKIES. THE RADAR IS QUIET FOR NOW ACROSS THE MIDSOUTH...BUT THAT IS EXPECTED TO CHANGE QUICKLY TODAY. HIGH RESOLUTION MODEL OUTPUT SHOWS A LARGE AREA OF THUNDERSTORMS DEVELOPING ACROSS EAST OKLAHOMA AND WEST ARKANSAS OVER THE NEXT FEW HOURS...SHIFTING INTO WESTERN PORTIONS OF THE MIDSOUTH JUST AFTER SUNRISE. A DEEP TROUGH IS POSITIONED ACROSS THE WESTERN US...WITH SOUTHWEST FLOW FROM MEXICO...ACROSS TEXAS AND ACROSS THE SOUTHERN AND MIDDLE MISSISSIPPI RIVER VALLEY. MULTIPLE MID LEVEL DISTURBANCES WILL TRACK ACROSS THE MIDSOUTH OVER THE NEXT 24 HOURS OR MORE RESULTING AN ACTIVE WEATHER PATTERN. THE STORM PREDICTION CENTER HAS MOST OF THE MIDSOUTH IN A MARGINAL OR SLIGHT RISK FOR SEVERE THUNDERSTORMS IN BOTH THEIR DAY 1 AND DAY 2 OUTLOOKS. HOWEVER MODEL GUIDANCE VARIES CONSIDERABLY IN THE EVOLUTION OF THE CONVECTION. DEW POINTS ARE STILL IN THE LOW 50S ACROSS MOST OF THE MIDSOUTH. THIS MAKES ME SUSPECT THAT GUIDANCE INSTABILITY FOR THE AFTERNOON MAY BE A BIT EXAGGERATED. THE GFS HAS CAPE VALUES APPROACHING 3000 J/KG IN NORTH MISSISSIPPI BY NOON TODAY. THE 00Z NAM KEPT THE HIGHER INSTABILITY FARTHER SOUTH...BUT THE 06Z RUN SEEMS TO BE MORE IN LINE WITH THE GFS...EVEN BRINGING ELEVATED VALUES SIMILAR TO THE GFS INTO SOUTHWEST TENNESSEE. THIS SEEMS UNLIKELY WITH LIGHT WIND AND DEW POINTS IN THE LOW 50S. DYNAMIC SUPPORT FOR SEVERE STORMS WILL IMPROVE THIS EVENING...BUT THROUGH THE DAY TODAY...STORMS SHOULD BE MOSTLY DRIVEN BY THERMODYNAMICS. LATER THIS EVENING...A WARM FRONT WILL SURGE NORTH. WE SHOULD SEE MIDDLE TO UPPER 60 DEGREE DEW POINTS ACROSS SOUTHERN PORTIONS OF THE MIDSOUTH BY SUNSET...BUT AGAIN...LOOKING AT CURRENT OBS THIS MAY BE EXAGGERATED. A 45-50KT LLJ WILL ADD ADDITIONAL DYNAMIC SUPPORT FOR CONVECTION OVERNIGHT. BY SUNRISE TOMORROW IS SHOULD BE ORIENTED ALONG THE MISSISSIPPI RIVER VALLEY. EXPECT NUMEROUS THUNDERSTORMS TONIGHT AND LIKELY THE GREATEST CHANCE OF STRONG TO SEVERE STORMS. BY SUNDAY...THE MIDLEVEL FLOW ACROSS THE MIDSOUTH WILL DEAMPLIFY A BIT AS A SHORTWAVE RIDGE BUILDS OVER THE CENTRAL PLAINS. A NEUTRALLY TILTED SHORTWAVE TROUGH WILL SHIFT ACROSS THE MISSISSIPPI RIVER VALLEY MIDDAY SUNDAY. DOWNSTREAM OF THE TROUGH...SHOWERS AND THUNDERSTORMS WILL REMAIN MORE LIKELY ACROSS NORTH MISSISSIPPI AND WEST TENNESSEE...WITH DECREASING RAIN CHANCES WEST OF THE RIVER. HOWEVER...CONFIDENCE IN THE FORECAST THROUGH THE WEEKEND IS LOW. THINGS LOOK MORE CLEAR CUT EARLY NEXT WEEK. A COLD FRONT IS EXPECTED TO MOVE THROUGH THE AREA. TEMPERATURES WILL TURN COOLER MONDAY. MORNING LOWS MAY EVEN DIP INTO THE UPPER 40S FOR THE COOLEST PORTIONS OF THE MIDSOUTH MONDAY MORNING. MOST OF US WILL SEE TEMPERATURES IN THE 50S. HIGHS SHOULD BE MOSTLY IN THE UPPER 60S TO LOW 70S. ZONAL FLOW EARLY IN THE WORK WEEK WILL TRANSITION TO STRONG NORTHWEST FLOW BY MIDWEEK AS A STRONG RIDGE BUILDS ACROSS THE ROCKIES. TEMPERATURES LOOK SEASONABLE FOR THE UPCOMING WORK WEEK WITH NO SIGNIFICANT WEATHER SYSTEMS EXPECTED. 30 && .AVIATION... A WARM FRONT LOCATED SOUTH OF THE REGION WILL LIFT NORTH DURING THIS PERIOD. SEVERAL ROUNDS OF SHOWERS AND THUNDERSTORMS WILL PUSH ACROSS THE MIDSOUTH ESPECIALLY ACROSS KJBR...MEM AND KMKL. EXPECT OCNL IFR VSBYS AND MVFR CIGS THIS AFTERNOON WITH MVFR CIGS BECOMING MORE WIDESPREAD THIS EVENING. SHOWERS AND THUNDERSTORMS SHOULD TAPER OFF 30/09Z-30/12Z AS THE FRONT LIFTS NORTH AND CONDS TO IMPROVE BACK TO VFR. SJM && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, Apr 29, 4:22 AM CDT, 8 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 422 AM CDT FRI APR 29 2016 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-301130- ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY- COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR- DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD- HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE- LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION- PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN- RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON- TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA- 422 AM CDT FRI APR 29 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS MOST OF THE MIDSOUTH. THE GREATEST POTENTIAL FOR SEVERE STORMS IS EXPECTED TONIGHT ACROSS EAST CENTRAL ARKANSAS AND NORTHWEST MISSISSIPPI. DAMAGING THUNDERSTORM WIND AND HAIL LOOK TO BE THE MOST LIKELY THREATS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A FEW STRONG TO SEVERE THUNDERSTORMS WILL REMAIN POSSIBLE THROUGH THE WEEKEND WITH THE FOCUS SHIFTING MORE INTO NORTH MISSISSIPPI BY SUNDAY.DAMAGING THUNDERSTORM WIND AND HAIL LOOK TO BE THE MOST LIKELY THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Special weather statement, Apr 29, 10:33 AM CDT, 2 hours 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1033 AM CDT FRI APR 29 2016
ARZ027-035-036-048-049-058-291615-
PHILLIPS AR-ST. FRANCIS AR-CRITTENDEN AR-CROSS AR-LEE AR-POINSETT AR-
1033 AM CDT FRI APR 29 2016
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 1115 AM CDT FOR...
PHILLIPS COUNTY IN EASTERN ARKANSAS...
ST. FRANCIS COUNTY IN EASTERN ARKANSAS...
NORTHWESTERN CRITTENDEN COUNTY IN EASTERN ARKANSAS...
CROSS COUNTY IN EASTERN ARKANSAS...
LEE COUNTY IN EASTERN ARKANSAS...
POINSETT COUNTY IN EASTERN ARKANSAS...
AT 1033 AM CDT...A LINE OF STRONG THUNDERSTORMS PRODUCING WINDS AT
LEAST 40 MPH WAS LOCATED ALONG A LINE EXTENDING FROM NEAR BEEDEVILLE
TO NEAR CRUMROD...AND MOVING NORTHEAST AT 35 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.
PEOPLE IN PHILLIPS...ST. FRANCIS...NORTHWESTERN CRITTENDEN...CROSS...
LEE AND POINSETT COUNTIES SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3500 9115 3502 9104 3571 9104 3568 9049
3473 9057 3464 9050 3463 9052 3470 9055
3443 9057 3431 9066 3437 9068 3437 9076
3421 9085 3424 9094 3414 9082 3414 9083
3412 9112 3434 9100 3473 9105 3491 9115
TIME...MOT...LOC 1533Z 243DEG 29KT 3542 9115 3420 9106Special weather statement, Apr 29, 12:11 PM CDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 1211 PM CDT FRI APR 29 2016 MSZ001-002-007-008-011>013-TNZ088-089-291800- TUNICA MS-TATE MS-LAFAYETTE MS-PANOLA MS-QUITMAN MS-MARSHALL MS- DESOTO MS-FAYETTE TN-SHELBY TN- 1211 PM CDT FRI APR 29 2016 ...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT WEATHER ADVISORY UNTIL 100 PM CDT FOR... EASTERN TUNICA COUNTY IN NORTHWESTERN MISSISSIPPI... TATE COUNTY IN NORTHWESTERN MISSISSIPPI... NORTHWESTERN LAFAYETTE COUNTY IN NORTHWESTERN MISSISSIPPI... PANOLA COUNTY IN NORTHWESTERN MISSISSIPPI... NORTHEASTERN QUITMAN COUNTY IN NORTHWESTERN MISSISSIPPI... MARSHALL COUNTY IN NORTHWESTERN MISSISSIPPI... DESOTO COUNTY IN NORTHWESTERN MISSISSIPPI... SOUTHWESTERN FAYETTE COUNTY IN WEST TENNESSEE... SOUTHEASTERN SHELBY COUNTY IN WEST TENNESSEE... AT 1210 PM CDT...A LINE OF STRONG THUNDERSTORMS PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT LEAST 40 MPH WAS LOCATED ALONG A LINE EXTENDING FROM NEAR ROBINSONVILLE TO CURTIS STATION...AND MOVING EAST AT 55 MPH. VERY HEAVY RAIN ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THESE THUNDERSTORMS. PEOPLE IN EASTERN TUNICA...TATE...NORTHWESTERN LAFAYETTE...PANOLA... NORTHEASTERN QUITMAN...MARSHALL...DESOTO...SOUTHWESTERN FAYETTE AND SOUTHEASTERN SHELBY COUNTIES SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3518 8950 3444 8936 3426 9024 3480 9036 TIME...MOT...LOC 1710Z 248DEG 49KT 3480 9028 3433 9018
Special weather statement, Apr 29, 12:41 PM CDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1241 PM CDT FRI APR 29 2016
MSZ010>012-020-291830-
TALLAHATCHIE MS-PANOLA MS-COAHOMA MS-QUITMAN MS-
1241 PM CDT FRI APR 29 2016
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 130 PM CDT FOR...
TALLAHATCHIE COUNTY IN NORTHWESTERN MISSISSIPPI...
SOUTHWESTERN PANOLA COUNTY IN NORTHWESTERN MISSISSIPPI...
SOUTHEASTERN COAHOMA COUNTY IN NORTHWESTERN MISSISSIPPI...
SOUTHERN QUITMAN COUNTY IN NORTHWESTERN MISSISSIPPI...
AT 1241 PM CDT...A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR
LARGER AND WINDS AT LEAST 40 MPH WAS LOCATED 7 MILES NORTHEAST OF
DREW...MOVING NORTHEAST AT 35 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.
PEOPLE IN TALLAHATCHIE...SOUTHWESTERN PANOLA...SOUTHEASTERN COAHOMA
AND SOUTHERN QUITMAN COUNTIES SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3381 9045 3398 9045 3399 9064 3425 9020
3390 8994 3381 9019
TIME...MOT...LOC 1741Z 237DEG 31KT 3385 9042Local storm report, Apr 29, 1:00 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
100 PM CDT FRI APR 29 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1251 PM FLASH FLOOD 6 NE MIDTOWN MEMPHIS 35.19N 89.91W
04/29/2016 SHELBY TN TRAINED SPOTTER
WATER CURB TO CURB AND SIX TO EIGHT INCHES DEEP AT WELLS
STATION ROAD AND RUSSWOOD. DAYTONA ROAD AND TRUMAN AVENUE
ALSO FLOODED.
&&
SJMSpecial weather statement, Apr 29, 1:05 PM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
105 PM CDT FRI APR 29 2016
MSZ002-003-008-012>014-291845-
BENTON MS-TATE MS-LAFAYETTE MS-PANOLA MS-MARSHALL MS-UNION MS-
105 PM CDT FRI APR 29 2016
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 145 PM CDT FOR...
BENTON COUNTY IN NORTHEASTERN MISSISSIPPI...
SOUTHEASTERN TATE COUNTY IN NORTHWESTERN MISSISSIPPI...
LAFAYETTE COUNTY IN NORTHWESTERN MISSISSIPPI...
EAST CENTRAL PANOLA COUNTY IN NORTHWESTERN MISSISSIPPI...
MARSHALL COUNTY IN NORTHWESTERN MISSISSIPPI...
WESTERN UNION COUNTY IN NORTHEASTERN MISSISSIPPI...
AT 105 PM CDT...A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR
LARGER AND WINDS AT LEAST 40 MPH WAS LOCATED NEAR LAWS HILL...OR 12
MILES SOUTH OF HOLLY SPRINGS...MOVING EAST AT 50 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.
PEOPLE IN BENTON...SOUTHEASTERN TATE...LAFAYETTE...EAST CENTRAL
PANOLA...MARSHALL AND WESTERN UNION COUNTIES SHOULD MONITOR THIS
STORM CLOSELY.
LAT...LON 3484 8968 3492 8905 3481 8905 3481 8909
3460 8909 3460 8904 3439 8904 3438 8924
3435 8925 3427 8973
TIME...MOT...LOC 1805Z 250DEG 44KT 3459 8948The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 29, 11:26 AM CDT | River Flood Warning | MEG | Quitman | 50 hr |
| Apr 29, 12:11 PM CDT | Special Weather Statement | MEG | DeSoto, Marshall, Panola, Tate | 49 min |
| Apr 29, 12:41 PM CDT | Special Weather Statement | MEG | Tallahatchie | 49 min |
| Apr 29, 12:47 PM CDT | Flash Flood Warning | MEG | DeSoto | 3 hr |
| Apr 29, 1:05 PM CDT | Special Weather Statement | MEG | Benton, Lafayette, Marshall | 40 min |
| Apr 29, 1:31 PM CDT | Special Weather Statement | MEG | Yalobusha | 44 min |
| Apr 29, 2:13 PM CDT | Special Weather Statement | MEG | Calhoun, Chickasaw, Pontotoc | 47 min |
| Apr 29, 2:26 PM CDT | Tornado Warning | MEG | Calhoun, Chickasaw, Pontotoc | 49 min |
| Apr 29, 2:51 PM CDT | Flash Flood Warning | MEG | Alcorn, Benton, Prentiss, Tippah, Union | 3 hr |
| Apr 29, 3:03 PM CDT | Severe Thunderstorm Warning | MEG | Chickasaw, Itawamba, Lee, Monroe | 57 min |
| Apr 29, 3:26 PM CDT | Flash Flood Watch | MEG | Coahoma, DeSoto, Tunica | 19 hr |
| Apr 29, 3:31 PM CDT | Tornado Warning | MEG | Monroe | 44 min |
| Apr 29, 4:07 PM CDT | Severe Thunderstorm Warning | MEG | Monroe | 23 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.